Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 69, NWS Fort Worth, TX

March 10, 2000Young County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 10, 2000, 4:53 AM CST for Young County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 10, 2000, 4:53 AM CST (10:53 UTC)
Expired
Mar 10, 2000, 5:45 AM CST
In force
52 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Young County, TX

The radar

The Dyess AFB radar (KDYX), 90 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 10.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2424 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 101054
SVRFTW
TXC503-101145-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
453 AM CST FRI MAR 10 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  YOUNG COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 545 AM

* AT 453 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF GRAHAM...MOVING NORTHEAST
  AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE GRAHAM...LOVING.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GRAHAM AROUND 455 AM.

HAIL TO THE SIZE OF QUARTERS IS LIKELY WITH THIS STORM.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3317 9876 3296 9876 3308 9844 3342 9847

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 4:00 AM CST, 53 minutes earlier.

Area forecast discussion, Mar 10, 4:00 AM CST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
400 AM CST FRI MAR 10 2000

WARM FRONTAL BOUNDARY SOUTH OF A SHREVEPORT...WACO LINE EARLY THIS MORNING
...WILL DRIFT NORTH TODAY.  THIS BOUNDARY SHOULD REMAIN SOUTH OF THE
METROPLEX.  ELEVATED CONVECTION HAS ALREADY FORMED ACROSS THE
NORTHWESTERN THIRD OF THE REGION.  LOOKS LIKE ANOTHER BUSY DAY AT
THE WEATHER DESKS.  THE SPC SLIGHT AND MODERATE RISK AREAS LOOK
GOOD.  A COLD FRONT WILL MOVE THROUGH THE WESTERN HALF OF THE
FORECAST AREA THIS AFTERNOON...ENDING THE RAIN CHANCES THERE. WILL
KEEP POPS INTO TONIGHT ACROSS THE EAST. THE FRONT WILL CLEAR THE FORECAST
AREA BY MIDNIGHT.  DRY AND COOLER WEATHER...CLOSER TO SEASONAL
NORMALS...WEATHER ON TAP FOR THE WEEKEND.  ANOTHER SHORTWAVE SHOULD
BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS ON TUESDAY.  #58

DFW 70/43/65/40 5200   ACT 77/45/68/40 5300

.FTW...NONE.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 4:24 AM CSTSevere Thunderstorm WarningFWDGrayson51 min
Mar 10, 4:43 AM CSTSevere Thunderstorm WarningFWDStephens47 min
Mar 10, 5:56 AM CSTSevere Thunderstorm WarningFWDYoung49 min
Mar 10, 7:39 AM CSTSevere Thunderstorm WarningFWDYoung36 min
Mar 10, 8:01 AM CSTSevere Thunderstorm WarningFWDEastland44 min
Mar 10, 9:00 AM CSTSevere Thunderstorm WarningFWDComanche, Erath45 min
Mar 10, 9:50 AM CSTSevere Thunderstorm WarningFWDHood25 min
Mar 10, 10:00 AM CSTSevere Thunderstorm WarningFWDJohnson, Tarrant60 min
Mar 10, 10:18 AM CSTSevere Thunderstorm WarningFWDCollin, Dallas, Denton42 min
Mar 10, 11:05 AM CSTSevere Thunderstorm WarningFWDEllis40 min
Mar 10, 12:36 PM CSTSevere Thunderstorm WarningFWDEllis39 min
Mar 10, 1:12 PM CSTSevere Thunderstorm WarningFWDKaufman48 min
Mar 10, 2:16 PM CSTSevere Thunderstorm WarningFWDAnderson44 min
Mar 10, 3:05 PM CSTSevere Thunderstorm WarningFWDHopkins40 min
Mar 10, 3:53 PM CSTSevere Thunderstorm WarningFWDBosque, Hamilton47 min
Mar 10, 4:05 PM CSTSevere Thunderstorm WarningFWDCoryell40 min
Mar 10, 4:40 PM CSTSevere Thunderstorm WarningFWDBosque, Hamilton65 min
Mar 10, 4:44 PM CSTSevere Thunderstorm WarningFWDCoryell61 min
Mar 10, 5:07 PM CSTSevere Thunderstorm WarningFWDMcLennan53 min
Mar 10, 5:13 PM CSTSevere Thunderstorm WarningFWDEllis47 min
Mar 10, 5:43 PM CSTSevere Thunderstorm WarningFWDBell, Coryell62 min
Mar 10, 5:58 PM CSTSevere Thunderstorm WarningFWDFalls47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.